British Heart Foundation
4,252 members2,755 posts

Bisporolol & Cardiomyopathy

Hi all,

Recently diagnosed with a Cardiomyopathy. Angiography showed completely normal coronary hearteries and I underwent a cardiac MRI yesterday (so still awaiting results for a clearer definition and more specific diagnosis). My Cardiologist has upped my Perindropril to 4mg daily and Bisoprolol upped to 3.75mg daily.

He has stated that I should increase Bisporolol in 1.25mg increments every 4 weeks with a target dose of 10mg daily in the forthcoming months. I would never question if this is a correct dose but it seems to way higher than some who have posted here who are having difficulties ie weight gain etc with much lower doses.

My question is has anyone else been on 10mg of Bisoprolol and have they suffered any adverse effects. I am aware that side effects are very individual and as yet I do not appear to have any (I am though feeling the benefits of medication - reduced incidents of Ectopic beats and the intensity).

Bob

7 Replies
oldestnewest

Hi I'm on 12.5 bisoprol

Reply

Hi

I’m on 10 for cardiomyopathy also

Reply

I’m on 12.5 mg of Bisoprolol, plus Digoxin and entresto, furosemide, Apixaban and atorvastatin .

I have no side effects and only gained a few pounds in the past year because my metabolism has slowed, I didn’t have the breath to exercise as much as I used to, and because I’m greedy. I don’t have any alcohol so I have compensated by having more treats than I used to and have developed a sweet tooth which I didn’t have previously.

I find that it’s human nature to blame everything on a condition or the treatment for same, whereas in my case anyway, I’m just getting older and naturally have a few aches and pains which are unrelated to my dilated cardiomyopathy.

Reply

I was actually on a weight reduction plan yet gained 6lb within 8 days on Bisopralol. I was comfortably losing 2 to 3lb a week prior to the drug and now it has virtually stopped. I only take 3.75mg at the moment but I was told during one of my recent tests that anybody who already has a naturally slow metabolism can find themselves in trouble on this drug as it slows down far more than the heart rate and even the smallest dose can have an effect on weight. I was diagnosed with a very slow metabolism at 9 years old after three weeks of tests whilst in hospital so this drug is proving a nightmare to me. Yes some people can take it without that effect but it seems there is a very big majority who do seem to be suffering weight wise as a result of it.

Reply

Hi Justsharon. Thank you for your reply. I am currently on 3.75 mg Bisoprolol and have recently given up alcohol, so quite a reduction in calories and haven't compensated with extra food so should, theoretically be losing weight. Feeling much better but weight is staying exactly the same, I will have to be very careful not to put any weight on, especially as Cardiologist has set a target of 10mg!! Bob

Reply

I think it's important to remember it's a target dose. My cardiologist suggested the same to me and then my GP said to increase as far as I could, and that I may not get to 10mg as my BP could go too low. I ended up stopping at 5mg, and to be honest I think that's a little too much for me as I'm breathless almost all the time now. I went back to the cardiologist and he laughed and said how surprised he was that I had managed to get to 5mg without falling over due to low BP. I don't know the specifics of your situation but it sounds like it's a target, rather than a requirement. Everyone reacts differently to these things. In my case, it was clearly a target that the cardiologist didn't really expect me to meet. I suggest you try as best you can and then contact either their secretary or if available, their cardiac nurse as they will be able to advise you on specifics.

Reply

Hi

I am on 10mg of bisoprolol and 2mg of Candesartan for cardiomyopathy and AF. The doctors would like me on maximum Candesartan but my blood pressure is too low and it seems the bisoprolol is the more important to manage the AF.

After 4 years of taking medication my muscles and joints have aged 20 years. The bisoprolol makes me tired after very little effort. I am 58 and fit but I totter around like an 80 year old after 10min manual work.

Reply

You may also like...